Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 27, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Sep 29, 2009, 2:56 PM CDT for 27 counties in Kansas. It took effect at Sep 30, 2009, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2009, 2:56 PM CDT (19:56 UTC)
- In effect from
- Sep 30, 2009, 10:00 AM CDT
- Expired
- Sep 30, 2009, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3123 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 291956 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 256 PM CDT TUE SEP 29 2009 ...STRONG WINDS EXPECTED OVER MUCH OF SOUTHWEST KANSAS WEDENSDAY... .LOW PRESSURE WILL STRENGTHEN OVER EASTERN COLORADO TOMORROW. THE RESULTING PRESSURE GRADIENT WILL CAUSE STRONG SOUTHERLY WINDS OVER WESTERN KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-300400- /O.NEW.KDDC.WI.Y.0027.090930T1500Z-091001T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 256 PM CDT TUE SEP 29 2009 /156 PM MDT TUE SEP 29 2009/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH ARE EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS WEDNESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...RESIDENTS SHOULD USE THIS OPPORTUNITY TO SECURE PERSONAL PROPERTY AS WINDS OF THIS MAGNITUDE CAN EASILY PICK UP UNSECURED ITEMS SUCH AS LAWN FURNITURE. && $$ WRIGHT
7 follow-up statements
000 WWUS73 KDDC 292041 CCA NPWDDC URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT TUE SEP 29 2009 ...STRONG WINDS EXPECTED OVER MUCH OF SOUTHWEST KANSAS WEDNESDAY... .LOW PRESSURE WILL STRENGTHEN OVER EASTERN COLORADO TOMORROW. THE RESULTING PRESSURE GRADIENT WILL CAUSE STRONG SOUTHERLY WINDS OVER WESTERN KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-300500- /O.NEW.KDDC.WI.Y.0027.090930T1500Z-091001T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 340 PM CDT TUE SEP 29 2009 /240 PM MDT TUE SEP 29 2009/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH ARE EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS WEDNESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...RESIDENTS SHOULD USE THIS OPPORTUNITY TO SECURE PERSONAL PROPERTY AS WINDS OF THIS MAGNITUDE CAN EASILY PICK UP UNSECURED ITEMS SUCH AS LAWN FURNITURE. && $$ WRIGHT
000 WWUS73 KDDC 300250 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 950 PM CDT TUE SEP 29 2009 ...STRONG WINDS EXPECTED OVER MUCH OF SOUTHWEST KANSAS WEDNESDAY... .LOW PRESSURE WILL STRENGTHEN OVER EASTERN COLORADO DURING THE DAY WEDNESDAY. THE RESULTING PRESSURE GRADIENT WILL CAUSE STRONG SOUTHERLY WINDS OVER WESTERN KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-301100- /O.CON.KDDC.WI.Y.0027.090930T1500Z-091001T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 950 PM CDT TUE SEP 29 2009 /850 PM MDT TUE SEP 29 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH ARE EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS LATE WEDNESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...RESIDENTS SHOULD USE THIS OPPORTUNITY TO SECURE PERSONAL PROPERTY AS WINDS OF THIS MAGNITUDE CAN EASILY PICK UP UNSECURED ITEMS SUCH AS LAWN FURNITURE. && $$ UMSCHEID
000 WWUS73 KDDC 300835 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 335 AM CDT WED SEP 30 2009 ...STRONG WINDS EXPECTED OVER MUCH OF SOUTHWEST KANSAS TODAY... .LOW PRESSURE WILL STRENGTHEN OVER EASTERN COLORADO TODAY. THE RESULTING PRESSURE GRADIENT WILL CAUSE STRONG SOUTHERLY WINDS OVER WESTERN KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-301800- /O.CON.KDDC.WI.Y.0027.090930T1500Z-091001T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 335 AM CDT WED SEP 30 2009 /235 AM MDT WED SEP 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH ARE EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS LATE WEDNESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...RESIDENTS SHOULD USE THIS OPPORTUNITY TO SECURE PERSONAL PROPERTY AS WINDS OF THIS MAGNITUDE CAN EASILY PICK UP UNSECURED ITEMS SUCH AS LAWN FURNITURE. && $$ 06
000 WWUS73 KDDC 300923 AAA NPWDDC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 423 AM CDT WED SEP 30 2009 ...STRONG WINDS EXPECTED OVER MUCH OF SOUTHWEST KANSAS TODAY... .LOW PRESSURE WILL STRENGTHEN OVER EASTERN COLORADO TODAY. THE RESULTING PRESSURE GRADIENT WILL CAUSE STRONG SOUTHERLY WINDS OVER WESTERN KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-301800- /O.CON.KDDC.WI.Y.0027.090930T1500Z-091001T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 423 AM CDT WED SEP 30 2009 /323 AM MDT WED SEP 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH 40 OR 50 MPH ARE EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...RESIDENTS SHOULD USE THIS OPPORTUNITY TO SECURE PERSONAL PROPERTY AS WINDS OF THIS MAGNITUDE CAN EASILY PICK UP UNSECURED ITEMS SUCH AS LAWN FURNITURE. && $$ 06
000 WWUS73 KDDC 300927 AAB NPWDDC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 427 AM CDT WED SEP 30 2009 ...STRONG WINDS EXPECTED OVER MUCH OF SOUTHWEST KANSAS TODAY... .LOW PRESSURE WILL STRENGTHEN OVER EASTERN COLORADO TODAY. THE RESULTING PRESSURE GRADIENT WILL CAUSE STRONG SOUTHERLY WINDS OVER WESTERN KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-301730- /O.CON.KDDC.WI.Y.0027.090930T1500Z-091001T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 427 AM CDT WED SEP 30 2009 /327 AM MDT WED SEP 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 OR 50 MPH ARE EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...RESIDENTS SHOULD USE THIS OPPORTUNITY TO SECURE PERSONAL PROPERTY AS WINDS OF THIS MAGNITUDE CAN EASILY PICK UP UNSECURED ITEMS SUCH AS LAWN FURNITURE. && $$ 06
000 WWUS73 KDDC 301728 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1228 PM CDT WED SEP 30 2009 ...STRONG WINDS OVER MUCH OF SOUTHWEST KANSAS TODAY... .LOW PRESSURE WILL STRENGTHEN OVER EASTERN COLORADO THIS AFTERNOON. THE RESULTING PRESSURE GRADIENT WILL CAUSE SOUTHERLY WINDS TO CONTINUE TO INCREASE OVER WESTERN KANSAS THROUGH THE AFTERNOON. KSZ030-031-043>046-061>066-074>081-084>090-010000- /O.CON.KDDC.WI.Y.0027.000000T0000Z-091001T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1228 PM CDT WED SEP 30 2009 /1128 AM MDT WED SEP 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND CONTINUE INTO THE EVENING. WINDS WILL WEAKEN AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WRIGHT
000 WWUS73 KDDC 302347 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 647 PM CDT WED SEP 30 2009 ...WINDY CONDITIONS HAVE BEGUN TO SUBSIDE... .STRONG SOUTHERLY WINDS HAVE BEGUN TO GRADUALLY SUBSIDE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. ALTHOUGH WINDS HAVE FALLEN BELOW ADVISORY CRITERIA, SOUTHERLY WINDS WILL REMAIN GUSTY AHEAD OF AN APPROACHING COLD FRONT THAT WILL BEGIN TO MOVE INTO WESTERN KANSAS OVERNIGHT. KSZ030-031-043>046-061>066-074>081-084>090-010100- /O.EXP.KDDC.WI.Y.0027.000000T0000Z-091001T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 647 PM CDT WED SEP 30 2009 /547 PM MDT WED SEP 30 2009/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING. STRONG SOUTHERLY WINDS HAVE BEGUN TO GRADUALLY SUBSIDE AND HAVE FALLEN BELOW WIND ADVISORY CRITERIA. AS A RESULT, THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ 32
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Sep 29, 3:35 AM CDT, 11 hours 21 minutes earlier.
Area forecast discussion, Sep 29, 3:35 AM CDT, 11 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 335 AM CDT TUE SEP 29 2009 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES ARE CHANCES FOR SEVERE THUNDERSTORMS AND STRONG SURFACE WINDS ON WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. UPPER RIDGE WILL MOVE OVER THE PLAINS TODAY WITH A STRONG AND COLD UPPER LOW AND TROUGH MOVING FROM THE NORTHWEST CONUS AND INTO COLORADO BY 12Z THURSDAY. AT THE SURFACE AN ELONGATED RIDGE OF HIGH PRESSURE WILL MOVE EAST WHILE PRESSURES FALL IN THE LEE OF THE ROCKIES TODAY. THE PRESSURE GRADIENT TIGHTENS ACROSS WESTERN KANSAS ON WEDNESDAY AND INTO WEDNESDAY NIGHT AS LOW PRESSURE DEEPENS IN NORTHEASTERN COLORADO. IT WILL BE A CLOSE CALL FOR A POSSIBLE WIND ADVISORY ON WEDNESDAY AND INTO WEDNESDAY NIGHT AS A LOW LEVEL JET DEVELOPS AND KEEPS MIXING GOING, HOWEVER IF THIS SYSTEM DIGS A BIT MORE AND COMES OUT A BIT SLOWER THE WINDS MAY NOT MAKE IT. WILL GO AHEAD AND LEAVE AN ADVISORY FOR THE DAY SHIFT TO TAKE ANOTHER LOOK. THE OTHER CONCERN IS FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS ON WEDNESDAY AFTERNOON INTO THE EVENING. WARM AIR CONTINUES ALOFT WITH THE COLD POOL HELD BACK INTO COLORADO, HOWEVER ENOUGH MOISTURE CONVERGENCE AND HEATING MAY BE ENOUGH TO BREAK THE CAP AND SET OFF SOME SUPERCELLS. IF THE CAP IS BROKEN THERE IS GOOD LOW LEVEL SHEAR WITH CAPES AROUND 1000 TO 1500 J/KG. WITH STILL FAIRLY HIGH TEMP AND DEWPOINT SPREADS TORNADOES DO NOT LOOK LIKELY IN THE LATE AFTERNOON. LATER ON IN THE EVENING THE LOW LEVEL JET INCREASES TO AROUND 50 TO 60 KNOTS AND TEMPS FALL BRINGING TEMP AND DEWPOINT SPREADS CLOSER WITH EVEN STRONGER LOW LEVEL SHEAR, AND AN ISOLATED TORNADO CANNOT BE RULED OUT. THE THUNDERSTORMS SHOULD LINGER IN THE FAR EAST AND NORTH INTO 12Z AS A COLD FRONT MARCHES ACROSS THE AREA ALONG WITH THE MID LEVEL COLD POOL. HAVE INCREASED POPS IN THE EAST ON WEDNESDAY NIGHT. FOR TODAY LOOK FOR WINDS TO BECOME ON THE BREEZY TO WINDY SIDE WITH HIGHS IN THE MID 70S EAST TO LOW 80S FAR WEST. HAVE LOWERED TEMPS A FEW DEGREES WITH SOUTHEAST WINDS AHEAD OF THE WARM FRONT IN COLORADO. TONIGHT WILL BE A MILD NIGHT WITH SOUTH TO SOUTHEAST WINDS STAYING MIXED AROUND 15 TO 22 MPH. HAVE KEPT GOING LOWS IN THE MID TO UPPER 50S. GUIDANCE TEMPS LOOK A BIT TOO COOL WITH GOOD MIXING. FOR WEDNESDAY A DRYLINE SHOULD PUSH NEAR LIBERAL TO GARDEN CITY BY LATE AFTERNOON WITH DEWPOINTS AROUND 60 EAST OF THE DRYLINE. WILL KEEP A 20 POP GOING AND ADD SOME SEVERE. WINDS COULD REACH ADVISORY CRITERIA ALSO. FOR WEDNESDAY NIGHT STRONG WINDS CONTINUE WELL MIXED WITH SOUTH WINDS OF 20 TO 35 MPH. A COLD FRONT IS FORECAST TO BE FROM NEAR LARNED TO COLDWATER BY 12Z THURSDAY AND WILL KEEP A CHANCE FOR THUNDERSTORMS, SOME SEVERE, GOING. DAYS 3-7... RAPIDLY CHANGING CONDITIONS SHOULD BE ONGOING DURING THE BEGINNING OF THE PERIOD AS THE UPPER LOW PRESSURE CENTER ADVANCES EASTWARD INTO THE MID MISSOURI VALLEY ON THURSDAY. A STRONG MID LEVEL VORTICITY MAX WILL ROTATE AROUND THE UPPER LOW CAUSING DEEP LAYER SUBSIDENCE AND A DRY INTRUSION, WHILE NORTHWEST SURFACE WINDS MAY BE NEAR OR EXCEEDING ADVISORY LEVELS AT LEAST FOR THE NORTHEAST SECTIONS OF THE FORECAST AREA - IF NOT ALL OF SOUTHWEST KANSAS. THE INITIAL PUSH OF BOUNDARY LAYER CAA SHOULD ALSO BE ONGOING AND COOLER UPPER 60S TO LOW 70S MAY BE ALL THAT ARE REALIZED FOR HIGH TEMPERATURES ON THURSDAY, WITH SKIES CLEARING OUT AND BECOMING SUNNY. THIS VERY DEEP COLD AIR ADVECTION WILL CONTINUE ON FOR THE NEXT 24 TO 48 HOURS RIGHT THROUGH FRIDAY, SETTING UP A SEASONABLY COOL END TO THE WEEK WITH HIGHS ONLY IN THE LOW 60S. THE DRY SURFACE AIR AND EFFICIENT RADIATIONAL COOLING SHOULD ALLOW SURFACE TEMPERATURES TO EASILY COOL TO LOW 40S TUESDAY NIGHT AND AND EARLY FRIDAY NIGHT AND POSSIBLY THE MID 30S IN THE FAR WEST SECTIONS, BEFORE SURFACE DEW POINTS BEGIN A GRADUAL REBOUND. && AVIATION... INCREASING SOUTHEAST BOUNDARY LAYER AND SURFACE WINDS TO AROUND 12-20 KTS ARE EXPECTED THROUGH THIS AFTERNOON AS MIXING INCREASES. DRY ATMOSPHERIC SOUNDING AND LARGE DEW POINT DEPRESSIONS WILL AID IN ENSURING VFR CONDITIONS ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... DDC 76 58 89 60 / 0 0 20 30 GCK 77 56 89 58 / 0 0 20 20 EHA 81 57 90 55 / 0 0 20 10 LBL 80 57 90 59 / 0 0 20 20 HYS 75 56 86 59 / 0 0 20 30 P28 77 57 85 67 / 0 0 20 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/33
Hazardous weather outlook, Sep 29, 3:49 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 349 AM CDT TUE SEP 29 2009 KSZ030-031-043>046-061>066-074>081-084>090-301015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 349 AM CDT TUE SEP 29 2009 /249 AM MDT TUE SEP 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ALONG A DRYLINE ON WEDNESDAY AFTERNOON FROM AROUND LIBERAL TO GARDEN CITY AND DIGHTON ...THEN MOVE EAST OVERNIGHT AS A COLD FRONT PUSHES EAST. DRIER AIR WILL PUSH INTO SOUTHWEST KANSAS ON THURSDAY AND FRIDAY ON GUSTY NORTHWEST WINDS. WITH RELATIVE HUMIDITY VALUES FALLING INTO THE 10 TO 20 PERCENT RANGE...THERE WILL BE A HEIGHTENED THREAT FOR WILDFIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06/33
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.